Cheryl Cave's 12-year-old daughter Ashleigh was struck down by a mystery illness within minutes of having the HPV vaccine, and developed partial paralysis. She has been in Alder Hey Children's Hospital, Liverpool, since last October.
Immediately after the injection, she suffered dizziness and headaches, then blackouts. She was briefly admitted to hospital, where doctors gave the initial diagnosis of 'vertigo and generalised myalgia. Probably due to recent vaccinations'.
But when her condition worsened and she lost the feeling in her legs, doctors refused to link the vaccine to her illness. They maintain that she has demonstrated 'no pathological reaction' to the jab.
But, despite CT and MRI scans, and physiotherapy, they are no closer to finding a medical explanation. 'The doctors say it's all in her mind,' says Cheryl.
Meanwhile, Ashleigh complains of pain in her spine whenever she moves, confining her to hospital for months. 'I'm practically living in the hospital. It's so stressful seeing her like that,' says Cheryl.
Cheryl adds: 'I told them it started with the HPV, but they will not mention her illness and the vaccine in the same sentence. They say it's nothing to do with HPV. If it's not, then it's one hell of a coincidence.'
But coincidence is exactly what the experts say it is.
Dr Loretta Brabin, reader in women's health at St Mary's Hospital, Manchester, was the principal investigator in the trial of Cervarix, of which Carly Steel was a part.
She insists that as the vaccine contains no live HPV virus, it is safe.
'It artificially mimics the HPV virus well enough to make the body produce the antibodies that guard against it.
'Vaccines generally contain adjuvants which enhance the effect of the vaccine, but these are well tested, so the risk of a serious reaction is low,' she says.
'That's not to say that reactions never occur. If you give injection doses to a large enough population, there will always be reports of adverse reactions. Most are not serious and can be explained by an underlying condition, or the fact that the person happened to get ill at the time of the injection.
'When a reported reaction is worse than would be considered normal, it is most likely to be a coincidence. And if the agency that monitors these reactions considered problems were occurring more often than normal, it would consider stopping the vaccine programme.'
This original article can be found at http://www.dailymail.co.uk/health/article-1167803/How-safe-cervical-cancer-jab-Five-teenagers-reveal-alarming-stories.html